| Catalog Number |
42502E |
| Medical Device Problem Codes |
Leak/Splash (1354); Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/11/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
Event or Problem Description
It was reported that the bd alaris¿ smartsite¿ gravity set separated from the tubing and leaked fluid onto the floor during the emergency c-section.The following information was provided by the initial reporter: "i do not have exact dates of which we have separation/clamp issues with the tubing.We did have leakage for all separations, including backflow of blood from pt onto floor.Anesthesia has also reported leakage of fluids and medications during operating room cases, but i cannot speak to which patients/medications this occurred with or to any adverse affects to those patients.Another event occurred on during (b)(6) an emergency c-section by another provider which caused the situation to be written up against my provider.These occurrences are not isolated and occur almost every given day since we have changed our product to the current one.I am not sure of lot numbers but has occurred over the year in 2022 and now 2023.Despite nursing and anesthesia tightening the connections then still will loosen to the point of separation and medication or fluids running on bed or floor and blood backing up in the tubing.On the two most serious recent separations, the patient was impacted at the time of induction of anesthesia.".
Additional Manufacturer Narrative
H6: investigation summary: the customer reported leaking and returned one photo of the sample.The photo verifies the separation from the tubing and the complaint is verified.Without the physical sample returned for investigation, the root cause could not be identified.A device history record review could not be performed on material 42502e because the lot number is unknown.
Event or Problem Description
It was reported that the bd alaris¿ smartsite¿ gravity set separated from the tubing and leaked fluid onto the floor during the emergency c-section.The following information was provided by the initial reporter: "i do not have exact dates of which we have separation/clamp issues with the tubing.We did have leakage for all separations, including backflow of blood from pt onto floor.Anesthesia has also reported leakage of fluids and medications during operating room cases, but i cannot speak to which patients/medications this occurred with or to any adverse affects to those patients.Another event occurred on (b)(6) 2022 during an emergency c-section by another provider which caused the situation to be written up against my provider.These occurrences are not isolated and occur almost every given day since we have changed our product to the current one.I am not sure of lot numbers but has occurred over the year in 2022 and now 2023.Despite nursing and anesthesia tightening the connections then still will loosen to the point of separation and medication or fluids running on bed or floor and blood backing up in the tubing.On the two most serious recent separations, the patient was impacted at the time of induction of anesthesia.".